Alert archive / Maryland / Tornado Warnings in 2011
Tornado Warning 15, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 16, 2011, 7:14 PM EDT for Loudoun County, Virginia; Frederick County, Montgomery County, Maryland. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 7:14 PM EDT (23:14 UTC)
- Expired
- Apr 16, 2011, 7:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Frederick County, MD, Montgomery County, MD, Loudoun County, VA
The radar
The Sterling radar (KLWX), 26 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 7:14 PM EDT | TORNADO | 2 W Leesburg, VA | EF0 TORNADO CONFIRMED BY STORM SURVEY. DAMAGE CONSISTED MAINLY OF SEVERAL SNAPPED TREE LIMBS AND A FEW UPROOTED TREES. A STREET SIGN POST WAS PULLED FROM THE GROUND AND SNAPPED. |
| Apr 16, 7:16 PM EDT | TSTM WND DMG | 1 W Leesburg, VA | LARGE SIGN TORN DOWN AND A LOT OF TREES BLOWN DOWN NEAR SOUTH KING STREET AND DAVIS AVENUE IN LEESBURG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 1:29 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 699 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182 WFUS51 KLWX 162314 TORLWX MDC021-031-VAC107-162345- /O.NEW.KLWX.TO.W.0015.110416T2314Z-110416T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 714 PM EDT SAT APR 16 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL FREDERICK COUNTY IN NORTH CENTRAL MARYLAND... NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL MARYLAND... CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA... * UNTIL 745 PM EDT * AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LEESBURG... MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LEESBURG... LANSDOWNE... POOLESVILLE... BOYDS... GERMANTOWN... NORTH POTOMAC... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. THE TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3936 7727 3908 7721 3905 7764 3914 7766 TIME...MOT...LOC 2314Z 258DEG 31KT 3911 7761 $$ LEE
2 follow-up statements
907 WWUS51 KLWX 162330 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 730 PM EDT SAT APR 16 2011 VAC107-162340- /O.CAN.KLWX.TO.W.0015.000000T0000Z-110416T2345Z/ LOUDOUN VA- 730 PM EDT SAT APR 16 2011 ...THE TORNADO WARNING IS CANCELLED FOR CENTRAL LOUDOUN COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3907 7744 3923 7745 3936 7727 3908 7721 TIME...MOT...LOC 2330Z 258DEG 31KT 3914 7744 $$ MDC021-031-162345- /O.CON.KLWX.TO.W.0015.000000T0000Z-110416T2345Z/ FREDERICK MD-MONTGOMERY MD- 730 PM EDT SAT APR 16 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHWESTERN MONTGOMERY AND SOUTH CENTRAL FREDERICK COUNTIES... AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR POOLESVILLE...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... BEALLSVILLE... BARNESVILLE... DICKERSON... DAWSONVILLE... BOYDS... DARNESTOWN... GERMANTOWN... NORTH POTOMAC... CLARKSBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3907 7744 3923 7745 3936 7727 3908 7721 TIME...MOT...LOC 2330Z 258DEG 31KT 3914 7744 $$ LEE
365 WWUS51 KLWX 162344 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 744 PM EDT SAT APR 16 2011 MDC021-031-162354- /O.EXP.KLWX.TO.W.0015.000000T0000Z-110416T2345Z/ FREDERICK MD-MONTGOMERY MD- 744 PM EDT SAT APR 16 2011 ...THE TORNADO WARNING WILL EXPIRE AT 745 PM EDT FOR NORTHWESTERN MONTGOMERY AND SOUTH CENTRAL FREDERICK COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3907 7744 3923 7745 3936 7727 3908 7721 TIME...MOT...LOC 2344Z 258DEG 31KT 3916 7729 $$ HTS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 16, 3:15 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 16, 3:15 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT SAT APR 16 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING. HIGH
PRESSURE RETURNS SUNDAY AND MONDAY AND MOVES OFFSHORE ON TUESDAY.
A COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY...WITH HIGH
PRESSURE BUILDING IN FOR THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT CURRENTLY JUST TO THE WEST OF THE CWFA AT THIS TIME.
LINE OF STRONG/SEVERE THUNDERSTORMS HAS DEVELOPED ALONG A SURFACE
TROUGH JUST WEST OF THE BLUE RIDGE MOUNTAINS THIS AFTERNOON. THIS
LINE OF STORMS WILL CONTINUE EASTWARD INTO THE METRO AREAS DURING
THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS.
THUNDERSTORMS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...AND A FEW TORNADOES. THE POTENTIAL FOR SEVERE WEATHER
SHOULD DIMINISH AFTER 8 PM. SHOWERS WILL LINGER UNTIL THE FROPA
LATER THIS EVENING FOR MOST AREAS THIS EVENING. A FEW UPSLOPE
RA/SN SHOWERS POSSIBLE ALONG THE WESTERN SLOPES OF THE POTOMAC
HIGHLANDS OVERNIGHT.
STRONG SE WINDS WILL CONTINUE THIS AFTERNOON. OCCASIONAL GUSTS TO
AROUND 50 MPH HAVE BEEN REPORTED IN THE WIND ADVISORY AREA.
OUTSIDE THE WIND ADVISORY...FREQUENT GUSTS AROUND 30 KT HAVE BEEN
REPORTED. WILL GO AHEAD AND KEEP THE WIND ADVISORY IN EFFECT.
NO CHANGES TO THE FLOOD WATCH ANTICIPATED EITHER.
&&
.SHORT TERM /SUNDAY/...
HIGH PRESSURE WILL BUILD IN ACROSS THE CWFA ON SUNDAY. PRECIP
ALONG THE WESTERN SLOPES SHOULD END DURING THE EARLY MORNING
HOURS. WINDS MAY BE AN ISSUE TOMORROW...AND DO HAVE NEAR WIND
ADVISORY CRITERIA ACROSS THE HIGHER ELEVATIONS AND MASON DIXON
LINE. A WIND ADVISORY MAY BE NEEDED. EVEN IF WINDS DO NOT REACH
CRITERIA...WITH THE SATURATED SOILS...DOWNED TREES WILL BE AN
ISSUE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A STATIONARY BOUNDARY WILL REMAIN NEAR THE MASON DIXON LINE EARLY
NEXT WEEK...BRINGING A CHANCE FOR SHOWERS ACROSS THE NORTHERN
PORTION OF THE CWA. DRY AND MILD CONDITIONS ARE EXPECTED FURTHER
SOUTH. THE STATIONARY BOUNDARY WILL MOVE NORTH AS A WARM FRONT
WEDNESDAY AND IT WILL TURN WARM AND BREEZY WEDNESDAY AFTERNOON
ACROSS THE ENTIRE AREA. A COLD FRONT WILL APPROACH THE AREA LATER
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...BRINGING POSSIBLE SHOWERS
AND THUNDERSTORMS.
HIGH PRESSURE WILL BRIEFLY BUILD OVERHEAD THURSDAY BEFORE MOVING OFF
THE COAST FRIDAY INTO THE WEEKEND. AN ONSHORE FLOW WILL BRING MORE
CLOUDS ALONG WITH THE CHANCE FOR RAIN DURING THIS TIME.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
WIDESPREAD SUB VFR CONDITIONS THIS EVENING AS A COLD FRONT MOVES
ACROSS THE MID ATLANTIC. THUNDERSTORMS WILL BE CAPABLE OF LOW
CIGS/VSBYS IN THE HEAVY RAIN. VERY GUSTY WINDS IN THUNDERSTORMS LIKELY.
IN ADDITION TO THE GUSTY THUNDERSTORMS...GRADIENT WINDS WILL ALSO
BE AN ISSUE. STRONG SE WINDS WILL CONTINUE WITH FREQUENT GUSTS TO
AROUND 30 KT LIKELY. AFTER THE FRONT...WINDS WILL SHIFT AROUND TO
THE WEST. GUSTY WINDS OUT OF THE WEST ARE ANTICIPATED
TOMORROW...WITH FREQUENT GUSTS BETWEEN 30 AND 35 KT.
VFR CONDITIONS EXPECTED FOR EARLY NEXT WEEK. A COLD FRONT WILL BRING
A CHANCE FOR SHOWERS AND THUNDERSTORMS LATER WEDNESDAY INTO
WEDNESDAY NIGHT.
&&
.MARINE...
STRONG SE WINDS CONTINUE ACROSS THE WATERS THIS AFTERNOON. THE SE
FLOW WILL CONTNUE UNTIL AFTER A FRONTAL PASSAGE THIS EVENING.
FREQUEST GUSTS TO BETWEEN 35 AND 40 KT HAVE BEEN REPORTED. BEHIND
THE FROPA LATE THIS EVENING...WINDS MAY DIP BELOW GALE FORCE FOR A
FEW HOURS BUT WILL SHIFT TO THE WEST. WINDS MAY APPROACH GALE
FORCE AGAIN ON SUNDAY.
A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE WATERS SUNDAY
NIGHT. HIGH PRESSURE WILL BUILD OVER THE WATERS EARLY NEXT WEEK. A
COLD FRONT WILL PASS THROUGH LATER WEDNESDAY. A SMALL CRAFT ADVISORY
MAY BE WARRANTED FOR THE WATERS WEDNESDAY INTO WEDNESDAY NIGHT.
&&
.HYDROLOGY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS MAINLY ALONG AND
WEST OF THE INTERSTATE 95 CORRIDOR. REPORTS OF FLOODING CONTINUE
TO COME INTO THE OFFICE THIS AFTERNOON. WIDESPREAD VALUES BETWEEN
ONE AND THREE INCHES LIKELY...WITH LOCALLY HIGHER AMOUNTS
EXPECTED.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS ARE RUNNING AROUND 2 FT ABOVE NORMAL THIS AFTERNOON.
HIGH TIDE HASN'T EVEN OCCURED IN MANY PLACES...AND EXPECT WATER
LEVELS TO CONTINUE CREEPING UPWARDS. HAVE ISSUED A COASTAL FLOOD
WARNING FOR THE ENTIRE TIDAL POTOMAC AND WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY. DO THINK WATER LEVELS WILL REMAIN
ELEVEATED THROUGH THE EVENING AND SUNDAY MORNING HIGH TIDE CYCLES.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR DCZ001.
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ003-501-
502.
WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MDZ003-004-501-
502.
COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR MDZ007-011-
013-014-016>018.
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
009>011.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ025>031-
036>040-050-051-503-504.
WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR VAZ025>031-
036>040-042-501-503-504.
COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR VAZ052>055-
057.
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ042-
052>056-501-502.
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ050>053-
055-501>506.
WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR
ANZ530>543.
GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ530>543.
&&Hazardous weather outlook, Apr 16, 7:10 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 710 PM EDT SAT APR 16 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 171115- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 710 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A COASTAL FLOOD WARNING HAS BEEN ISSUED ALONG THE TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY THROUGH TONIGHT. WATER LEVELS OF 2 TO 3 FEET ABOVE NORMAL ARE ANTICIPATED. PLEASE REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS. A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR THE OUTLOOK AREA. THUNDERSTORMS WILL BE CAPABLE OF TORNADOES AND DAMAGING WIND GUSTS. HEAVY RAIN IN THESE STORMS ALSO COULD LEAD TO FLASH FLOODING MAINLY ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR. SPECIAL MARINE WARNINGS ARE LIKELY LATE THIS AFTERNOON AND EVENING AS THUNDERSTORMS CROSS THE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH 11 AM SUNDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...BUT A PERIOD OF GALE CONDITIONS IS POSSIBLE. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS SUNDAY EVENING AND TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-171115- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 710 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE RIDGE IN NORTHERN VIRGINIA AND EASTERN MARYLAND. THUNDERSTORMS WILL BE CAPABLE OF TORNADOES AND DAMAGING WIND GUSTS. HEAVY RAIN WITH THESE STORMS COULD LEAD TO FLASH FLOODING AND RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE BLUE RIDGE AND THE NORTHERN SHENANDOAH VALLEY. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY MAY BE NEEDED FOR THE POTOMAC HIGHLANDS AND ALONG THE MASON DIXON LINE TOMORROW. HEAVY RAIN FROM SATURDAY STORMS COULD LEAD TO MINOR RIVER FLOODING ON SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING PRIMARILY ALONG AND WEST OF THE BLUE RIDGE. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED.
In the hours before
Special weather statement, Apr 16, 6:15 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EDT SAT APR 16 2011
DCZ001-MDZ005>007-009>011-013-014-VAZ052>054-162315-
DISTRICT OF COLUMBIA DC-CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-
MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-HARFORD MD-
SOUTHERN BALTIMORE MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
615 PM EDT SAT APR 16 2011
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...CARROLL...NORTHERN BALTIMORE...HOWARD...MONTGOMERY...ANNE
ARUNDEL...PRINCE GEORGES...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...
HARFORD...SOUTHERN BALTIMORE AND FAIRFAX COUNTIES...
AT 614 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ROXBURY MILLS TO LORTON...MOVING NORTHEAST AT 65
MPH.
LOCATIONS IMPACTED THROUGH 715 PM INCLUDE GAITHER...JEFFERSON
MANOR...HUNTINGTON...GROVETON...GAMBER...NATIONAL HARBOR...FOREST
HEIGHTS...CARROLLTOWNE...PATAPSCO AND MOUNT RAINIER.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3955 7645 3926 7657 3926 7660 3925 7659
3884 7675 3872 7703 3888 7703 3890 7706
3874 7706 3860 7731 3926 7718 3973 7683
3973 7644
TIME...MOT...LOC 2214Z 206DEG 57KT 3931 7702 3872 7720
HTSLocal storm report, Apr 16, 6:22 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
622 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG ELKRIDGE 39.20N 76.75W
04/16/2011 HOWARD MD FIRE DEPT/RESCUE
TREES DOWN AT ELK RIDGE AND COLUMBIA.
&&
EVENT NUMBER LWX1100337
BJLLocal storm report, Apr 16, 6:30 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG FINKSBURG 39.49N 76.89W
04/16/2011 CARROLL MD FIRE DEPT/RESCUE
TREES DOWN NEAR ROUTE 140.
&&
EVENT NUMBER LWX1100338
BJLLocal storm report, Apr 16, 6:37 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 1 WSW FRONT ROYAL 38.92N 78.20W
04/16/2011 E1.00 INCH WARREN VA PUBLIC
HAIL UP TO QUARTERS IN SIZE.
&&
EVENT NUMBER LWX1100339
BJLLocal storm report, Apr 16, 6:41 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
641 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 1 S FRONT ROYAL 38.91N 78.19W
04/16/2011 WARREN VA PUBLIC
BRIDGE WASHED OUT ON CRISER ROAD AT HAPPY CREEK.
&&
EVENT NUMBER LWX1100340
JELocal storm report, Apr 16, 6:43 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD 2 WNW LEHEW 39.21N 78.48W
04/16/2011 HAMPSHIRE WV TRAINED SPOTTER
MEASURED 3.1 INCHS OF RAIN STORM TOTAL. SMALL STREAMS
WERE OUT OF THEIR BANKS.
&&
EVENT NUMBER LWX1100341
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:33 AM EDT | Small Craft Advisory | LWX | 48 hr | |
| Apr 16, 12:22 PM EDT | Coastal Flood Warning | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 23 hr |
| Apr 16, 12:53 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Highland, Rockingham | 52 min |
| Apr 16, 1:38 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Greene, Madison, Page, Rockingham, Shenandoah and 2 more | 52 min |
| Apr 16, 1:48 PM EDT | Tornado Warning | LWX | Augusta, Greene, Page, Rockingham, City of Harrisonburg, City of Staunton | 27 min |
| Apr 16, 1:54 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Staunton, City of Waynesboro | 51 min |
| Apr 16, 1:59 PM EDT | Flash Flood Warning | LWX | Albemarle, Augusta, Culpeper, Greene, Madison, Nelson and 7 more | 3 hr |
| Apr 16, 2:04 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Rockingham, Shenandoah | 41 min |
| Apr 16, 2:39 PM EDT | Areal Flood Warning | LWX | Frederick, Rockingham, Shenandoah, City of Harrisonburg | 5 hr |
| Apr 16, 2:43 PM EDT | Special Weather Statement | LWX | Clarke, Frederick, Warren, City of Winchester | 32 min |
| Apr 16, 2:45 PM EDT | Special Weather Statement | LWX | Albemarle, Greene, Nelson, Page, City of Charlottesville, City of Waynesboro | 30 min |
| Apr 16, 2:53 PM EDT | River Flood Warning | LWX | Augusta, City of Waynesboro | 8 hr |
| Apr 16, 2:58 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 47 min |
| Apr 16, 3:01 PM EDT | Tornado Warning | LWX | Albemarle, Augusta, Greene, Madison, Orange, Page and 3 more | 44 min |
| Apr 16, 3:04 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Nelson, City of Charlottesville | 41 min |
| Apr 16, 3:16 PM EDT | Flash Flood Warning | LWX | Clarke, Fauquier, Frederick, Page, Rappahannock, Shenandoah and 2 more | 5 hr |
| Apr 16, 3:18 PM EDT | Special Weather Statement | LWX | Clarke | 57 min |
| Apr 16, 3:19 PM EDT | Special Weather Statement | LWX | Clarke | 56 min |
| Apr 16, 3:26 PM EDT | Tornado Warning | LWX | Albemarle, Greene, Madison, Orange, City of Charlottesville | 49 min |
| Apr 16, 3:29 PM EDT | Areal Flood Warning | LWX | Clarke, Frederick | 7 hr |
| Apr 16, 3:40 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Fauquier, Greene, Loudoun, Madison and 3 more | 50 min |
| Apr 16, 3:43 PM EDT | Tornado Warning | LWX | Rockingham, Shenandoah | 32 min |
| Apr 16, 3:53 PM EDT | Areal Flood Warning | LWX | Albemarle, Culpeper, Fauquier, Greene, Madison, Nelson and 3 more | 6 hr |
| Apr 16, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 36 min |
| Apr 16, 4:08 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Madison, Orange, Prince William, Rappahannock | 52 min |
| Apr 16, 4:13 PM EDT | Special Weather Statement | LWX | Loudoun | 92 min |
| Apr 16, 4:19 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 41 min |
| Apr 16, 4:21 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Culpeper, Fairfax, Fauquier, Loudoun, Prince William and 2 more | 39 min |
| Apr 16, 4:37 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more | 38 min |
| Apr 16, 4:47 PM EDT | Special Marine Warning | LWX | 118 min | |
| Apr 16, 4:58 PM EDT | Areal Flood Warning | LWX | Albemarle, Augusta, Culpeper, Greene, Highland, Madison and 7 more | 4 hr |
| Apr 16, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax, City of Manassas and 1 more | 46 min |
| Apr 16, 5:24 PM EDT | Special Weather Statement | LWX | Frederick, Page, Rockingham, Shenandoah, City of Harrisonburg | 36 min |
| Apr 16, 5:36 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Prince William, Spotsylvania, Stafford, City of Fairfax and 2 more | 39 min |
| Apr 16, 6:03 PM EDT | Special Weather Statement | LWX | Clarke, Frederick, Greene, Page, Rappahannock, Shenandoah and 3 more | 57 min |
| Apr 16, 6:15 PM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria, City of Falls Church | 60 min |
| Apr 16, 6:18 PM EDT | River Flood Warning | LWX | Loudoun | 59 hr |
| Apr 16, 6:18 PM EDT | Special Marine Warning | LWX | 57 min | |
| Apr 16, 6:35 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Frederick, Loudoun, Rappahannock, Warren and 1 more | 40 min |
| Apr 16, 6:43 PM EDT | River Flood Warning | LWX | Rockingham | 5 hr |
| Apr 16, 6:57 PM EDT | Areal Flood Warning | LWX | Loudoun | 11 hr |
| Apr 16, 7:01 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 44 min |
| Apr 16, 7:28 PM EDT | Special Weather Statement | LWX | Albemarle, Culpeper, Fauquier, Orange, Prince William, City of Charlottesville and 2 more | 62 min |
| Apr 16, 7:35 PM EDT | Special Marine Warning | LWX | 55 min | |
| Apr 16, 7:38 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 52 min |
| Apr 16, 7:42 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Orange | 48 min |
| Apr 16, 7:50 PM EDT | Tornado Warning | LWX | Culpeper, Madison, Orange | 24 min |
| Apr 16, 4:53 PM EDT | Areal Flood Warning | LWX | Frederick, Washington | 5 hr |
| Apr 16, 5:02 PM EDT | Special Weather Statement | LWX | Washington | 28 min |
| Apr 16, 5:09 PM EDT | Special Weather Statement | LWX | Montgomery | 66 min |
| Apr 16, 7:39 PM EDT | Special Weather Statement | LWX | Carroll | 66 min |
| Apr 16, 7:44 PM EDT | River Flood Warning | LWX | Washington | 26 hr |
| Apr 16, 7:46 PM EDT | Tornado Warning | LWX | Carroll, Frederick | 26 min |
Nearby
Tornado Warnings in Maryland, 2011Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.